Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bladder infection/constipation
Nov 13, 2003

10 year HIV+ male, 39, CD4 constant at 210-250 range, undetectable viral load, history of anal warts with three operations. The after the last operation in Sept 2002, male started to experience UTI, tested positive to 10 different kinds of bateria and antibiotics cleared up but continues to have reinfections and now become resistant to antibiotics. Also, patient started Tenofivir and Remeron at the same time but doctor says that it could not be the cause of UTIs. Urologist couldn't find anything wrong after doing several cystoscopes, ultrasounds, and hyperenamic enema. No fissula despite passing air in through the urethra, no stones, nothing except a weak bladder muscle so prescribed Flomax, 0.4mg, 2 x daily. Since then patient is now starting to experience difficult swallowing, vomiting, heartburn, and severe constipation plus the UTIs presist. No abdominal pains except for the occasional lower back pain which twice been severe. All test show excellent kidneys, prostate, and urinary tract. Patient is also Hep B+ with some cirrhosis and requires another operation for anal warts inside colon but has been waiting to find out reason for UTIs. The patient is on Remeron, Sustiva, Combivir, Tenofivir and now Flomax.

Could there be a drug interact? Is there something else that everyone is missing. Should patient continue on Flomax as his urologist is away for a month and family doctor and HIV specialist don't want to advise on course of action for the Flomax. I'm the patient and totally frustrated.

Response from Dr. Henry

Remeron can cause constipation and a sense of having urinary frequency which can mimic a UTI. Trying to avoid antibiotics to allow normal bacteria to return (? yogurt diet for a while) helps some patients in your situation. Flomax can help the symptom of difficulty getting urine stream going (such as due to prostate enlargement). For your GI symptoms I assume you have been evaluated for H pylori or acid reflux? Your situation sounds challenging so easy solutions are often tough to achieve. KH



Previous
Holiday over?
Next
Side Effects LT Survivor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement